Drought, Bollinger
- When
- June 5, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Bollinger forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
Drought conditions progressively worsened during June. The drought status of southeast Missouri went from moderate to severe during June.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Drought conditions progressively worsened during June. The drought status of southeast Missouri went from moderate to severe during June. June was the fourth consecutive month of below normal rainfall in southeast Missouri. Some locations received heavy rainfall from thunderstorms, but the storms were rather short-lived and infrequent. Farmers faced a variety of significant problems. Hay growth and production was halted, prompting concern about a hay shortage. Other crops, such as corn and soybeans, were slowed or stunted by the dry weather. Some yield reductions were anticipated, depending on July rainfall amounts. Levels of smaller rivers, such as the Current and St. Francis, fell far below normal. Fire danger was high, prompting the city of Sikeston to request a ban on outdoor burning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 4, 2:00 PM CST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT SAT JUN 4 2005 .SHORT TERM DISCUSSION... FOR THE PERIOD TONIGHT THROUGH MONDAY NIGHT...SAT IMAGES SHOW WIDESPREAD CU FIELD ACROSS THE FA THIS AFTERNOON AND RADAR IS CLEAR FOR NOW. RUC STILL WANTS TO BRING A SMALL SHORTWAVE OVER THE REGION THIS EVENING. THIS COULD STILL PRODUCE A FEW ISOLATED THUNDERSTORMS LATER THIS AFTERNOON. OVERNIGHT...MOISTURE REMAINS VERY SHALLOW AND MAY SEE SOME PATCHY FOG AGAIN TONIGHT...ALTHOUGH PERHAPS NOT AS DENSE AS SEEN EARLY THIS MORNING. HAVE ADDED LOW POPS TO SUNDAY MORNING TO TRY TO MAINTAIN SOME CONSISTENCY WITH OFFICES WEST AND NORTH. BELIEVE MOST AREAS WILL REMAIN DRY BUT WILL CONCEDE THAT CONVECTION THAT FORMS WEST OF HERE TONIGHT COULD REACH FAR ENOUGH EAST TO AFFECT FA TOMORROW MORNING AS IT DISSIPATES. SCATTERED CONVECTION IS EXPECTED TO FORM SUNDAY AFTERNOON IN ADVANCE OF A SURFACE COLD FRONT. THIS FRONT IS STILL FORECAST TO WASH OUT AS IT REACHES US. HIGHEST POPS ARE FORECAST SUNDAY EVENING AS BOTH MODELS EXTEND A SWATH OF MOISTURE FROM SW TO NE. FROM MONDAY INTO EARLY TUESDAY...MODELS ARE IN DECENT AGREEMENT. GFS IS MORE ABUNDANT IN MOISTURE AND THEREFORE POPS AND TRIED TO LEAN TOWARD DRIER NAM. FOR TEMPS...STUCK CLOSE TO PREVIOUS FORECAST ADJUSTING ONLY SLIGHTLY WITH A MAV/MET BLEND. .LONG TERM DISCUSSION... FROM TUESDAY ON...THE MODELS ARE IN REASONABLE AGREEMENT WITH THE DEPICTION OF BROAD RIDGING OVER THE FCST AREA...WITH THE OP GFS SHOWING SOME SUBTLE WEAKNESSES IN THE RIDGE. AS LOW LEVEL WINDS REMAIN OUT OF THE SOUTH...TAPPING THE GULF AS A DESTABILIZING MOISTURE SOURCE...DIURNAL CHCS OF TSTM ACTIVITY CANNOT BE RULED OUT. WED APPEARED TO BE THE DRIEST DAY...ALTHOUGH THE 12Z GFS NOW WANTS TO SEND A SURGE OF MOISTURE/PCPN UP THE MS VALLEY FOR THAT TIME PERIOD. THE MODELS WILL HAVE TO BE WATCHED FOR CONSISTENCY ON THIS. MID LEVEL S/WV ENERGY AND A SFC FRONTAL SYSTEM ON THE PERIPHERY OF THE MID LEVEL RIDGE OVER THE SERN U.S. MOVES TO THE NE ON THU. THIS WILL PROBABLY RESULT IN A SLIGHT INCREASE IN LIKELIHOOD OF TSTM ACTIVITY IN THE SOUPY GULF AIR ON THU AND BEYOND. TOWARD THE WEEKEND...THE SERN U.S. RIDGE SHARPENS AS A LARGE SWRN U.S. TROF BEGINS TO MOVE NE...WHICH SHOULD RESULT IN A DRIER TREND AT THE VERY END OF THE FCST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. && DB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 409 AM CDT SAT JUN 4 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 409 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. IF STORMS DEVELOP...A FEW MAY PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON INTO SUNDAY NIGHT ACROSS THE FOUR STATE AREA. THE MAIN HAZARDS WILL BE STRONG WINDS AND HAIL. NEXT WEEK...ON AND OFF CHANCES OF THUNDERSTORMS WILL CONTINUE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED SUNDAY.
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453847, 5453848, 5453849, 5453850, 5453851, 5453852, 5453853, 5453854, 5453855, 5453961, 5453962.